I have recently had my meds changed from Simvastatin to Atorvastatin. About this time I started with very acute pain in the lower part of my body - from my hips down my legs into my feet. This pain is so bad that I find walking very difficult, cannot exercise and find sleep almost impossible. I believe that muscle pain is a side effect of Atorvastatin and was wondering whether anyone else has experienced this.

I do have damage in my spine, but I have never experienced pain like this. I would be grateful for any comments. Especially as I am due to go away on holiday in about 10 days time. Thanks.

9 Replies

  • i have been on atorvastatin for a lot of years have had no side affects...

  • I got very bad joint pains when taking statins x

  • Muscle and I think also joint pain are now accepted side effects of some stations. Get back to your GP to ask for a statin which does not have so much of this side affect. I'm assuming you need the statin because of high cholesterol, BP, stroke risk etc?

  • They are known to cause leg pains it may get better but if not you may need to see what GP has to say.

  • Thanks for replies. I was taken off Simvastatin and put on Atorvastatin quite recently. My cholesterol level was 5.4. I am going on holiday in about a week. However, I doubt that I could go owing to the very severe pain I am getting. I hope to see my GP tomorrow. I am almost sure that the statin is the cause of my pain.

  • Oh goodness. I've had the same problem. The pain is bad even in the middle of the night. I actually stopped taking my medication and have decided to watch my fatty food intake. I have hereditary high cholesterol so the medication doesn't lower my cholesterol enough to make a difference.

    I also have a spine problem but the Atorvastin made everything worse. I'm not recommending that you stop the medication on your own but I'm saying from experience that I stopped and the pain got much much better.

    I really feel for you. Hope you can get something out of my reply.

  • Thank you. TracyMc. You have confirmed my suspicion that Atorvastatin was causing the increase in pain. I hope to see my GP tomorrow to see if I can stop this medication. The pain is so severe, as you know. even strong painkillers only help for a short time. I will post to say how I get on. Thanks for replying.

  • Hi Tracymc. I ha e now seen my GP who was surprised to hear that I thought the pain was caused by Atorvastatin. I had not taken a tablet prior to my appointment and my pain had decreased. He agreed that I should stop this drug and go to see him in a month. The following day the pain was back. I have not taken any more tablets and I am sure that my pain is decreasing slowly. Thanks again for your help. I will post again after I have been to see my GP again.

  • i am on the same tabs but i find that it helps with my pain that i have got ffrom ra in most of my body oa in my spine neck hips also most likely have to have my replacment hip changed because of severe pain

You may also like...